Alert archive / Tennessee / Freeze Warnings in 2021
Freeze Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Nov 3, 2021, 1:50 PM CDT for 38 counties in Tennessee. It took effect at Nov 5, 2021, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2021, 1:50 PM CDT (18:50 UTC)
- In effect from
- Nov 5, 2021, 12:00 AM CDT
- Expired
- Nov 5, 2021, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
983 WWUS74 KOHX 031850 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 150 PM CDT Wed Nov 3 2021 TNZ005>011-023>034-056>066-075-077>080-041000- /O.NEW.KOHX.FZ.W.0005.211105T0500Z-211105T1400Z/ /O.CON.KOHX.FZ.W.0004.211104T0500Z-211104T1400Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 150 PM CDT Wed Nov 3 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM CDT FRIDAY... * WHAT...Temperatures in the upper 20s and lower 30s, especially in low lying areas. * WHERE...Most of Middle Tennessee. * WHEN...from midnight tonight to 9 AM CDT Thursday and from midnight Thursday night to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TNZ093>095-041000- /O.NEW.KOHX.FZ.W.0005.211105T0500Z-211105T1400Z/ Wayne-Lawrence-Giles- Including the cities of Clifton, Waynesboro, Lawrenceburg, and Pulaski 150 PM CDT Wed Nov 3 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM CDT FRIDAY... * WHAT...Temperatures in the lower 30s. * WHERE...Wayne, Lawrence and Giles Counties. * WHEN...From midnight Thursday night to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 13
2 follow-up statements
224 WWUS74 KOHX 040652 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 152 AM CDT Thu Nov 4 2021 TNZ005>011-023>034-056>066-075-077>080-041430- /O.CON.KOHX.FZ.W.0004.000000T0000Z-211104T1400Z/ /O.CON.KOHX.FZ.W.0005.211105T0500Z-211105T1400Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 152 AM CDT Thu Nov 4 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY... * WHAT...Temperatures in the upper 20s and lower 30s, especially in low lying areas. * WHERE...Most of Middle Tennessee. * WHEN...From midnight tonight to 9 AM CDT Thursday and from midnight Thursday night to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TNZ093>095-041430- /O.CON.KOHX.FZ.W.0005.211105T0500Z-211105T1400Z/ Wayne-Lawrence-Giles- Including the cities of Clifton, Waynesboro, Lawrenceburg, and Pulaski 152 AM CDT Thu Nov 4 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY... * WHAT...Temperatures around 30. * WHERE...Wayne, Lawrence and Giles Counties. * WHEN...From midnight Thursday night to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
348 WWUS74 KOHX 041435 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 935 AM CDT Thu Nov 4 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-051400- /O.CON.KOHX.FZ.W.0005.211105T0500Z-211105T1400Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 935 AM CDT Thu Nov 4 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY... * WHAT...Temperatures in the upper 20s and lower 30s, especially in low lying areas. * WHERE...Most of Middle Tennessee. * WHEN...From midnight tonight to 9 AM CDT Thursday and from midnight Thursday night to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Nov 3, 11:55 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Nov 3, 11:55 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1155 AM CDT Wed Nov 3 2021 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Did an update to the forecast to remove the frost advisory. Not sure how many locations actually had widespread frost. Even though the temperatures were cold enough...lows 34-37 there was just enough wind and the T/Td spread was enough that it was too dry. Clouds will hang around all day and afternoon temps will be on the cool side...in the middle 40s to lower 50s. Still expect some very light precipitation today across the south and maybe spreading a bit across the Plateau tonight. An even colder night tonight with widespread freezing temperatures. && .AVIATION... 18Z TAF DISCUSSION. Surface high pressure extending down from the Ohio Valley will be the main wx feature this taf cycle, but a disturbance will move just south of Tn keeping a mid level cloud deck in place through today. Skies will be mainly clear tonight into Thursday morning for all sites except CSV where cigs will drop to MVFR at times. Winds will be NNE less than 10KT through the next 24 hours. && .OHX WATCHES/WARNINGS/ADVISORIES... Freeze Warning from midnight tonight to 9 AM CDT Thursday for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb- Dickson-Fentress-Grundy-Hickman-Houston-Humphreys-Jackson-Lewis- Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam- Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren- Warren-White-Williamson-Wilson. && DISCUSSION......12 AVIATION........13
Hazardous weather outlook, Nov 3, 9:38 AM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 938 AM CDT Wed Nov 3 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-041445- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 938 AM CDT Wed Nov 3 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Freezing temperatures are likely across much of the area tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Freezing temperatures are likely Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 2:35 AM CDT | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 29 more | 30 hr |
Nearby
Freeze Warnings in Tennessee, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.